Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 19, NWS San Angelo, TX

May 6, 2007Nolan County, Texas

NWS San Angelo, TX issued this flash flood warning at May 6, 2007, 3:05 PM CDT for Nolan County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 6, 2007, 3:05 PM CDT (20:05 UTC)
Expired
May 6, 2007, 6:00 PM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

County Nolan County, TX

The radar

The San Angelo radar (KSJT), 104 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2901 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2901 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 062009
FFWSJT
TXC353-062300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
305 PM CDT SUN MAY 6 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NOLAN COUNTY IN NORTHWEST TEXAS

* UNTIL 600 PM CDT

* AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM A THUNDERSTORM NEAR MARYNEAL. ALSO...RAINFALL
  RATES HAVE BEEN ESTIMATED BETWEEN 2 AND 3 INCHES SINCE 200 PM CDT   
  JUST WEST OF MARYNEAL.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WASTELLA...
  SWEETWATER...ROSCOE...NOLAN AND CHAMPION

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA THROUGH 600 PM CDT.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CONTINUE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. 
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF 
CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3210 10066 3210 10017 3252 10016 3252 10066

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 6, 12:25 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, May 6, 12:25 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1225 PM CDT SUN MAY 6 2007

.AVIATION...
COOL FRONT LOCATED FROM THE EXTREME EASTERN TEXAS PANHANDLE ON
SOUTH TO CROCKETT COUNTY. THE EASTWARD MOVEMENT OF THE FRONT HAS
SLOWED DOWN. ISOLD TO SCT TSTMS WILL DEVELOP ALONG AND AHEAD OF
THE FRONT THIS AFTERNOON AND TONIGHT. A FEW OF THE STORMS MAY BE
SEVERE. AREAS OF MVFR CIGS OF BKN010-020 ACROSS MAINLY THE
SOUTHERN 1/3 OF WEST CENTRAL TEXAS THROUGH 06/21Z. THEN WIDESPREAD
MVFR CIGS OF BKN-OVC010-020 ACROSS WEST CENTRAL TEXAS AFTER
07/06Z.  21

&&

.PREV DISCUSSION... /ISSUED 657 AM CDT SUN MAY 6 2007/

AVIATION...
EXPECT MVFR CEILINGS TO DOMINATE WEST CENTRAL TEXAS UNTIL AROUND
NOON CDT TODAY. OCCASIONAL IFR CEILINGS ARE ALSO POSSIBLE THIS
MORNING. LOOK FOR VFR CONDITIONS TO DOMINATE THIS AFTERNOON ACROSS
WEST CENTRAL TEXAS. IN ADDITION...THUNDERSTORMS MAY DEVELOP ACROSS
WEST CENTRAL TEXAS THIS AFTERNOON AND CONTINUE WELL INTO THIS
EVENING.

23/HUBER

PREV DISCUSSION... /ISSUED 311 AM CDT SUN MAY 6 2007/

SHORT TERM...
WEATHER PATTERN SIMILAR TO YESTERDAY. LARGE UPPER TROUGH CONTINUES
TO SIT IN THE 4 CORNERS REGIONS REGION. DRYLINE HAD BACKED UP
AGAINST THE SOUTHWEST MOUNTAINS...TO JUST WEST OF LUBBOCK...THEN
INTO THE EASTERN PANHANDLE. LINE OF THUNDERSTORMS...SOME SEVERE...
WERE IN THE EASTERN PANHANDLE. LOW LEVEL MOISTURE AIR WITH DEW POINTS
AROUND 70 CONTINUED TO MOVE NORTHEAST OVER WEST CENTRAL TEXAS. AT
8Z...THE LOW LEVEL JET AT KSJT AND KDYX RADAR WAS 60KTS AT 3000 FT
AGL.

WILL STILL WILL HAVE A CAP TODAY...BUT WEAKER THAN YESTERDAY. WRF
MODEL INDICATES THAT THE DRYLINE WILL MOVE JUST WEST OF OUR
COUNTIES...FROM NEAR FT STOCKTON TO MIDLAND THEN INTO THE EASTERN
TX PANHANDLE BY LATE AFTERNOON...BEFORE RETREATING WESTWARD IN THE
EVENING. WITH CAP POTENTIALLY BREAKABLE...MAY GET A FEW STORMS
GOING. AND WITH WRF SB CAPES OF 3000 J/KG...LIKELY TO SEE BE SEVERE.
WILL MENTION SEVERE IN ZONES WHERE STORM POTENTIAL GREATEST...FROM
STERLING AND COKE COUNTIES INTO THE WESTERN AND NORTHERN BIG
COUNTRY THIS AFTERNOON/TONIGHT. INDEED...IN THE DAY 1 OUTLOOK SPC
HAS A SLIGHT RISK FOR ALL OF WEST CENTRAL TEXAS TODAY/TONIGHT.

LONG TERM...
WRF AND ECMWF MODELS...SLOW THE MOVEMENT OF UPPER TROUGH EVEN FURTHER.
ALSO...THE WEAK COLD FRONT EARLIER INDICATED IN MODELS TONIGHT...
SHIFTS TO LATE MONDAY AFTERNOON/EVENING IN THE BIG COUNTRY BEFORE
STALLING OUT. UPPER TROUGH ITSELF HAS A SLIGHT EAST MOVEMENT INTO
MONDAY. WEDNESDAY IT BEGINS TO CLOSE OFF...MOVING EAST ACROSS THE
TX PANHANDLE AND INTO OKLAHOMA (ECMWF HAS IT MOVING NE INTO
CENTRAL KANSAS). THIS POINTS TOWARD THE HEAVY RAINFALL POTENTIAL
INTO NORTHERN SECTIONS OF THE CWA...OVER THE BIG COUNTRY. STILL
WITH SUCH A SLOW MOVEMENT OF THE UPPER SYSTEM...SOME UNCERTAINTY
REMAINS UNCERTAIN WITH TIMING/LOCATION OF HEAVY RAINFALL.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 81  68  79  64 /  30  50  60  60
SAN ANGELO 	 84  65  81  65 /  30  40  60  60
JUNCTION 	 81  72  84  68 /  30  30  30  40

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 6, 1:25 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
125 PM CDT SUN MAY 6 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-071830-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
125 PM CDT SUN MAY 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS TO DEVELOP ACROSS MOST
OF WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. HOWEVER...THE BEST CHANCE
FOR SEVERE THUNDERSTORMS WILL BE MAINLY ALONG AND WEST OF A LINE
FROM JUNCTION...TO BRADY...TO COLEMAN. THE MAIN THREATS WILL BE LARGE
HAIL AND DAMAGING WINDS. HOWEVER...ISOLATED TORNADOES ARE POSSIBLE
AS WELL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN UPPER-LEVEL STORM SYSTEM WILL CONTINUE OVER THE SOUTHWESTERN
UNITED STATES THROUGH THE EARLY PART OF NEXT WEEK...BEFORE MOVING
INTO THE SOUTHERN PLAINS BY MID WEEK. THUS...EXPECT THE THREAT
OF SEVERE WEATHER TO LINGER ACROSS WEST CENTRAL TEXAS WELL INTO
NEXT WEEK. ALONG WITH LARGE HAIL AND DAMAGING WINDS...HEAVY
RAINFALL MAY PRODUCE FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

WE MAY NEED TO ACTIVATE SPOTTERS DURING THE AFTERNOON OR EVENING
FOR THE NEXT SEVERAL DAYS.

In the hours before

Special weather statement, May 6, 11:25 AM CDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1125 AM CDT SUN MAY 6 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-071000-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
549 AM CDT SUN MAY 6 2007

...HEAVY RAIN THREAT...AND THE POSSIBILITY OF SEVERE WEATHER
...CONTINUES ACROSS WEST CENTRAL TEXAS THROUGH WEDNESDAY...

A PERSISTENT UPPER-LEVEL STORM SYSTEM WILL REMAIN ALMOST
STATIONARY OVER THE SOUTHWESTERN UNITED STATES DURING THE NEXT
SEVERAL DAYS. THIS SYSTEM...INTERACTING WITH SURFACE BOUNDARIES
...MAY INITIATE THUNDERSTORMS ACROSS WEST CENTRAL TEXAS TODAY...WITH
SEVERAL ROUNDS OF THUNDERSTORMS POSSIBLE THROUGH MID WEEK. ANY OF
THESE STORMS WILL HAVE THE POTENTIAL OF PRODUCING LOCALLY HEAVY
RAINFALL. HOWEVER...THE MOST LIKELY TIME FRAME FOR THE HEAVIER
RAINFALL WILL PROBABLY START ON MONDAY...AND CONTINUE THROUGH
WEDNESDAY MORNING.

BY THE TIME THE SYSTEM FINALLY PUSHES AWAY FROM THE AREA...SOME
LOCATIONS OF WEST CENTRAL TEXAS MAY SEE RAINFALL TOTALS IN EXCESS OF
3 INCHES. THE HEAVIER RAINFALL WILL LIKELY FOCUS ALONG THE SURFACE
BOUNDARIES...BUT GIVEN THE UNCERTAINTY ON WHERE THESE BOUNDARIES
WILL END UP ON MONDAY AND TUESDAY...IT REMAINS UNKNOWN ON WHAT
PORTIONS OF WEST CENTRAL TEXAS MAY END UP SEEING THE HIGHER TOTALS.

DESPITE THE DRY CONDITIONS OF THE LAST FEW DAYS...AREA SOILS REMAIN
WET AND NEARLY SATURATED. IT WILL NOT TAKE MUCH ADDITIONAL RAINFALL
TO PRODUCE RAPID RISES ON AREA CREEKS AND STREAMS.

IN ADDITION TO THE HEAVY RAINFALL...SEVERE THUNDERSTORMS MAY DEVELOP
ACROSS WEST CENTRAL TEXAS THROUGH MID WEEK. EXPECT THE MAIN THREATS
TO BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...ISOLATED TORNADOES
ARE ALSO POSSIBLE.

WE STRONGLY ENCOURAGE EVERYONE ACROSS WEST CENTRAL TEXAS TO
CLOSELY MONITOR LOCAL TELEVISION STATIONS...RADIO STATIONS...OR
NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST UPDATES ON THIS
DEVELOPING WEATHER SITUATION.

07

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 2:08 PM CDTSevere Thunderstorm WarningSJTNolan52 min
May 6, 2:59 PM CDTSevere Thunderstorm WarningSJTNolan26 min
May 6, 3:41 PM CDTSevere Thunderstorm WarningSJTNolan, Taylor49 min
May 6, 4:03 PM CDTTornado WarningSJTCoke, Nolan, Runnels, Taylor42 min
May 6, 4:26 PM CDTSevere Thunderstorm WarningSJTJones, Taylor26 min
May 6, 4:39 PM CDTTornado WarningSJTCoke, Nolan, Runnels, Taylor66 min
May 6, 4:47 PM CDTTornado WarningSJTCoke, Nolan, Runnels, Taylor58 min
May 6, 5:08 PM CDTFlash Flood WarningSJTCoke4 hr
May 6, 5:38 PM CDTTornado WarningSJTCoke, Runnels52 min
May 6, 5:45 PM CDTSevere Thunderstorm WarningSJTIrion, Tom Green60 min
May 6, 6:24 PM CDTTornado WarningSJTCoke, Runnels51 min
May 6, 6:42 PM CDTTornado WarningSJTIrion, Tom Green48 min
May 6, 6:59 PM CDTSevere Thunderstorm WarningSJTTom Green46 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.